Alert archive / New Mexico / Special Weather Statements in 2021
Special Weather Statement, NWS Albuquerque, NM
NWS Albuquerque, NM issued this special weather statement at Jul 12, 2021, 6:04 PM MDT for Mora County, New Mexico. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 12, 2021, 6:04 PM MDT (00:04 UTC)
- Expired
- Jul 12, 2021, 6:30 PM MDT
- In force
- 26 min
- Issued by
- NWS Albuquerque, NM
County Mora County, NM
The radar
The Cannon AFB radar (KFDX), 172 km from the middle of the area, began a volume at 00:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 0.1 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 166 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 2866 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -55 m²/s²
- 0-3 km storm-relative helicity
- -38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.6
The text
As transmitted.
375
WWUS85 KABQ 130004
SPSABQ
Special Weather Statement
National Weather Service Albuquerque NM
604 PM MDT Mon Jul 12 2021
NMZ228-229-130030-
Far Northeast Highlands-Northeast Highlands-
604 PM MDT Mon Jul 12 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL SAN MIGUEL AND
SOUTHEASTERN MORA COUNTIES UNTIL 630 PM MDT...
At 604 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Wagon Mound to near Valmora. Movement was
south at 20 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
Wagon Mound, Valmora and Shoemaker.
This includes the following highways...
Interstate 25 between Mile Markers 371 and 392.
State Road 104 between Mile Markers 19 and 21.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor your preferred
media outlets and NOAA Weather Radio for additional information and
possible warnings from the National Weather Service.
Motorists can expect brief but sudden changes in visibility and
ponding of water on highways as storms move through the area.
&&
LAT...LON 3588 10439 3556 10489 3588 10494 3590 10492
3589 10488 3592 10489 3612 10463
TIME...MOT...LOC 0004Z 010DEG 19KT 3606 10467 3589 10489
$$
44What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this special weather statement went out at Jul 12, 5:02 PM MDT, 1 hour 2 minutes earlier.
Area forecast discussion, Jul 12, 5:02 PM MDT, 1 hour 2 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 502 PM MDT Mon Jul 12 2021 .AVIATION... 00Z TAF CYCLE Broad upper high centered over srn NV/nw AZ at 23Z to shift slightly south and wwd during the next 24 hrs but areas of hz reducing vsbys over nrn and central NM to persist. Sct showers and tstms at 23Z to continue moving slowly to the south and sw, with brief MVFR cigs/vsbys obscuring terrain in the stronger storms which will be capable of producing large hail and wind gusts to around 45kt as well as heavy rain. Convection to taper off by 06Z but will redevelop around 13/18Z over the peaks of the nrn and wrn NM mts. && .PREV DISCUSSION...239 PM MDT Mon Jul 12 2021... .SYNOPSIS... Showers and thunderstorms with locally heavy rainfall will continue over the region through the end of this week. The most widespread heavy rainfall is expected Wednesday and Thursday as a weak weather disturbance moves slowly east through New Mexico. Direct hits from stronger storms will be capable of producing flash flooding, hail, strong winds, and frequent lightning strikes. Temperatures will be near to slightly below normal through much of this week. && .DISCUSSION... SHORT TERM...(TONIGHT THROUGH TUESDAY NIGHT)... A strong H5 high remains centered to our west over southern NV with northerly flow dominant across the CWA. Plenty of moisture remains across northern and central NM as evident on this morning's sounding with a PWAT of 0.94" at KABQ and 0.97" farther south at KEPZ. With this moisture and the destabilizing atmosphere this afternoon, another crop of thunderstorms has already started to develop across the northern and western high terrain with the steering flow tracking the storms in a southerly direction. There's still a chance for a few strong to severe thunderstorms through this evening. The latest mesoanalysis indicates marginal instability around 500 to 1000 J/kg with southeasterly surface flow providing sufficient directional wind shear. Hail and strong downburst winds will be possible with the strongest thunderstorms, but the primary concern continues to be locally heavy rainfall and flash flooding. With heavy rain favoring the southern CWA over the past few days, soils are primed and saturated for more flash flooding potential. Greatest concern remains over the Gila and the Lower Rio Grande Valley where a Flash Flood Watch continues until 06Z. Storm activity will gradually wind down around midnight with the loss of daytime heating. On Tuesday, the H5 high weakens just slightly as it shifts westward into SoCal while an embedded shortwave begins to approach the Four Corners area. Increasing moisture values combined with this shortwave should support increased PoPs across central and western NM, especially for the San Juan Valley. With above normal PWATs, locally heavy rainfall and flash flooding will once again be a concern, especially in areas where the soil is already saturated. Another Flash Flood Watch may be needed for Tuesday, but will allow the night shift to further evaluate and make that call. LONG TERM...(WEDNESDAY THROUGH SUNDAY)... Wednesday and Thursday will be the next potentially significant flash flood days across northern and western NM. An upper level disturbance moving in from the northwest Tuesday night will move very slowly southeast across NM thru Thursday. The theta-e ridge axis is expected to spread into NM from the west on Wednesday and become draped from southwest to northeast across central NM. PW values in the ridge axis will rise to between 1.1 and 1.4" w/ weak storm motions and abundant instability. Each day w/ heavy rainfall will increase the threat for flash flooding, especially over complex terrain and urban drainages. The east central and northeast plains may also see additional heavy rainfall as a weak back door cold front waffles around the area. Friday thru Sunday had been looking like less active days however recent trends are indicating a continued threat for heavy rainfall. The upper high is now shown drifting east into NM while weakening over the area w/ abundant moisture still in place. This will allow stronger daytime heating to produce more focused orographic-driven storm development and nearly stationary storm cells. The potential downtick in storm coverage is now advertised more into next week as the upper high strengthens over CO. 15/Guyer && .FIRE WEATHER... A very active monsoon pattern is still expected this week as daily rounds of scattered to numerous thunderstorms impact the area. Cool temperatures, increased humidity, and wetting precipitation across much of the area will limit any critical fire weather over the next week. Storm chances will generally favor areas along and west of the central mountain chain, but isolated storms will continue to be possible across the east. Locally heavy rainfall and flash flooding will be the greatest concern this week, especially over low lying and urban areas as well as burn scars. Areas where the soils are saturated from recent rainfall will also be areas of concern for flash flooding. The Four Corners area, which has largely missed out on recent wetting precipitation, will also have increasing precipitation chances Tuesday and Wednesday as a weak disturbance crosses the area. 15 && .ABQ WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until midnight MDT tonight for the following zones... NMZ208-209-220-241. &&
Hazardous weather outlook, Jul 12, 3:42 AM MDT, 14 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 342 AM MDT Mon Jul 12 2021 NMZ201>241-131300- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-Tusas Mountains Including Chama- Jemez Mountains-Glorieta Mesa Including Glorieta Pass- Northern Sangre de Cristo Mountains- Southern Sangre de Cristo Mountains- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Espanola Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains Including Edgewood- Estancia Valley-Central Highlands-South Central Highlands- Upper Tularosa Valley-South Central Mountains- Johnson and Bartlett Mesas Including Raton Pass- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- San Agustin Plains and Adjacent Lowlands- 342 AM MDT Mon Jul 12 2021 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight Scattered to numerous thunderstorms are expected this afternoon through the overnight. Storm motions will be slow and toward the southwest. Rainfall could become heavy. This may lead to localized areas of flash flooding, especially over and downstream of recent and older burn scars. Isolated locations may receive up to 2 or 3 inches of rainfall. A few storms may also produce large hail and damaging wind gusts to 60 mph. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Scattered to numerous thunderstorms are expected each day. Storm motions will be slow and rainfall could become heavy. This may lead to localized areas of flash flooding, especially over and downstream of recent and older burn scars. Isolated locations may receive up to 2 or 3 inches of rainfall. A few storms may also produce hail and wind gusts to 55 mph. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report rainfall amounts and any flooding through the National Weather Service Albuquerque web site at weather.gov/abq or by calling 1.888.386.7637. 40
In the hours before
Special weather statement, Jul 12, 4:56 PM MDT, 1 hour 8 minutes before
Special Weather Statement National Weather Service Albuquerque NM 456 PM MDT Mon Jul 12 2021 NMZ227-228-230-122330- Far Northeast Highlands-Union County-Johnson and Bartlett Mesas Including Raton Pass- 456 PM MDT Mon Jul 12 2021 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL UNION AND EAST CENTRAL COLFAX COUNTIES UNTIL 530 PM MDT... At 456 PM MDT, Doppler radar was tracking a strong thunderstorm 12 miles northeast of Farley, or 18 miles south of Des Moines, moving southwest at 20 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Gladstone and Farley. && LAT...LON 3661 10394 3650 10378 3626 10397 3643 10421 TIME...MOT...LOC 2256Z 042DEG 18KT 3651 10393 44
Special weather statement, Jul 12, 5:04 PM MDT, 1 hour before
Special Weather Statement National Weather Service Albuquerque NM 504 PM MDT Mon Jul 12 2021 NMZ215-228-122330- Far Northeast Highlands-East Slopes Sangre de Cristo Mountains- 504 PM MDT Mon Jul 12 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL MORA AND SOUTH CENTRAL COLFAX COUNTIES UNTIL 530 PM MDT... At 504 PM MDT, Doppler radar was tracking a strong thunderstorm near Ocate, or 19 miles northwest of Wagon Mound, moving southwest at 15 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Ocate and Ojo Feliz. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor your preferred media outlets and NOAA Weather Radio for additional information and possible warnings from the National Weather Service. Heavy rains will cause water to pond on roads and in low spots. Fast running water will quickly fill arroyos and ditches. && LAT...LON 3632 10498 3622 10480 3596 10496 3612 10523 TIME...MOT...LOC 2304Z 035DEG 13KT 3622 10495 44
Special weather statement, Jul 12, 5:16 PM MDT, 48 minutes before
Special Weather Statement National Weather Service Albuquerque NM 516 PM MDT Mon Jul 12 2021 NMZ208-122345- Southwest Mountains- 516 PM MDT Mon Jul 12 2021 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL CATRON COUNTY UNTIL 545 PM MDT... At 515 PM MDT, Doppler radar was tracking a strong thunderstorm near Red Hill, or 19 miles east of Springerville, moving southwest at 20 mph. Nickel size hail, winds in excess of 40 mph and heavy rain will be possible with this storm. This storm will remain over mainly rural areas of west central Catron County. This includes Highway 60 between Mile Markers 0 and 10. PRECAUTIONARY/PREPAREDNESS ACTIONS... If threatening weather approaches your area, take shelter in a sturdy building. Heavy rains will cause water to pond on roads and in low spots. Fast running water will quickly fill arroyos and ditches. && LAT...LON 3420 10905 3425 10890 3409 10880 3393 10905 TIME...MOT...LOC 2315Z 061DEG 16KT 3414 10894
Special weather statement, Jul 12, 5:26 PM MDT, 38 minutes before
Special Weather Statement National Weather Service Albuquerque NM 526 PM MDT Mon Jul 12 2021 NMZ215-228-130000- Far Northeast Highlands-East Slopes Sangre de Cristo Mountains- 526 PM MDT Mon Jul 12 2021 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MORA COUNTY UNTIL 600 PM MDT... At 526 PM MDT, Doppler radar was tracking a strong thunderstorm 9 miles east of Ocate, or 12 miles northwest of Wagon Mound, moving south at 15 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Wagon Mound. This includes Interstate 25 between Mile Markers 380 and 389. PRECAUTIONARY/PREPAREDNESS ACTIONS... Heavy rains will cause water to pond on roads and in low spots. Fast running water will quickly fill arroyos and ditches. && LAT...LON 3615 10501 3621 10480 3596 10465 3588 10497 TIME...MOT...LOC 2326Z 343DEG 13KT 3612 10489 44
Special weather statement, Jul 12, 5:28 PM MDT, 36 minutes before
Special Weather Statement National Weather Service Albuquerque NM 528 PM MDT Mon Jul 12 2021 NMZ227-228-230-130000- Far Northeast Highlands-Union County-Johnson and Bartlett Mesas Including Raton Pass- 528 PM MDT Mon Jul 12 2021 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL UNION AND SOUTHEASTERN COLFAX COUNTIES UNTIL 600 PM MDT... At 528 PM MDT, Doppler radar was tracking a strong thunderstorm near Farley, or 24 miles southwest of Des Moines, moving southwest at 15 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Farley. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor your preferred media outlets and NOAA Weather Radio for additional information and possible warnings from the National Weather Service. && LAT...LON 3656 10403 3641 10391 3623 10416 3645 10434 TIME...MOT...LOC 2328Z 056DEG 11KT 3645 10405 44
Special weather statement, Jul 12, 6:04 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
604 PM MDT Mon Jul 12 2021
NMZ228-229-130030-
Far Northeast Highlands-Northeast Highlands-
604 PM MDT Mon Jul 12 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL SAN MIGUEL AND
SOUTHEASTERN MORA COUNTIES UNTIL 630 PM MDT...
At 604 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Wagon Mound to near Valmora. Movement was
south at 20 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
Wagon Mound, Valmora and Shoemaker.
This includes the following highways...
Interstate 25 between Mile Markers 371 and 392.
State Road 104 between Mile Markers 19 and 21.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor your preferred
media outlets and NOAA Weather Radio for additional information and
possible warnings from the National Weather Service.
Motorists can expect brief but sudden changes in visibility and
ponding of water on highways as storms move through the area.
&&
LAT...LON 3588 10439 3556 10489 3588 10494 3590 10492
3589 10488 3592 10489 3612 10463
TIME...MOT...LOC 0004Z 010DEG 19KT 3606 10467 3589 10489
44The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 6:08 PM MDT | Special Weather Statement | ABQ | 37 min | |
| Jul 12, 6:10 PM MDT | Severe Thunderstorm Warning | ABQ | Catron | 50 min |
| Jul 12, 6:12 PM MDT | Special Weather Statement | ABQ | Catron | 33 min |
| Jul 12, 6:24 PM MDT | Areal Flood Advisory | ABQ | Catron | 3 hr |
| Jul 12, 7:01 PM MDT | Areal Flood Advisory | ABQ | Catron | 3 hr |
| Jul 12, 7:04 PM MDT | Special Weather Statement | ABQ | Santa Fe | 26 min |
| Jul 12, 7:09 PM MDT | Areal Flood Advisory | ABQ | Union | 3 hr |
| Jul 12, 7:12 PM MDT | Severe Thunderstorm Warning | ABQ | Bernalillo, Santa Fe, Torrance | 63 min |
| Jul 12, 7:16 PM MDT | Special Weather Statement | ABQ | Mora | 29 min |
| Jul 12, 7:32 PM MDT | Special Weather Statement | ABQ | Union | 28 min |
| Jul 12, 7:38 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 56 min |
| Jul 12, 8:38 PM MDT | Special Weather Statement | ABQ | Torrance | 37 min |
| Jul 12, 9:48 PM MDT | Special Weather Statement | ABQ | Valencia | 42 min |
| Jul 12, 10:06 PM MDT | Special Weather Statement | ABQ | San Juan | 24 min |
| Jul 12, 10:15 PM MDT | Areal Flood Advisory | ABQ | Socorro, Valencia | 3 hr |
| Jul 12, 10:53 PM MDT | Special Weather Statement | ABQ | San Juan | 37 min |
| Jul 12, 10:53 PM MDT | Special Weather Statement | ABQ | Socorro | 37 min |
| Jul 13, 1:13 AM MDT | Special Weather Statement | ABQ | 47 min | |
| Jul 13, 1:19 AM MDT | Areal Flood Advisory | ABQ | McKinley, San Juan | 3 hr |
| Jul 13, 1:25 PM MDT | Areal Flood Advisory | ABQ | Mora, Rio Arriba, San Miguel, Taos | 2 hr |
| Jul 13, 1:30 PM MDT | Areal Flood Advisory | ABQ | Rio Arriba | 2 hr |
| Jul 13, 1:36 PM MDT | Areal Flood Advisory | ABQ | Sandoval, Santa Fe | 114 min |
| Jul 13, 2:26 PM MDT | Areal Flood Advisory | ABQ | Colfax, Mora, Taos | 109 min |
| Jul 13, 2:46 PM MDT | Flash Flood Warning | ABQ | Mora | 3 hr |
| Jul 13, 5:47 PM MDT | Flash Flood Warning | ABQ | Mora | 118 min |
| Jul 13, 5:50 PM MDT | Special Weather Statement | ABQ | McKinley | 25 min |
Nearby
Special Weather Statements in New Mexico, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.